SciELO - Scientific Electronic Library Online

 
vol.146 número7Remisión espontánea de acromegalia y enfermedad de Cushing en adultos mayores. Casos clínicos índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista médica de Chile

versión impresa ISSN 0034-9887

Resumen

CARTAGENA, Sebastián et al. Acute pulmonary fibrosis associated with Paraquat poisoning. Report of one case. Rev. méd. Chile [online]. 2018, vol.146, n.7, pp.938-941. ISSN 0034-9887.  http://dx.doi.org/10.4067/s0034-98872018000700938.

Paraquat, a non-selective bipyridyl pesticide, is one of the leading causes of death from intoxication in many parts of Asia and America. It is the second most sold herbicide worldwide, being widely used in Chile. Its ingestion generates toxicity due to the release of superoxide radicals, mainly affecting kidneys, lungs and liver. There is no antidote available. We report a 31 years old male who ingested Paraquat for suicidal purposes. He developed an acute renal and hepatic failure and a rapidly progressive severe respiratory failure with images compatible with acute pulmonary fibrosis. No response to immunosuppressive treatment was observed. He died eight days after admission. The use of cyclophosphamide associated with glucocorticoids could lower risk of death the in these patients, although the pathophysiology of respiratory failure is still under study.

Palabras clave : Paraquat; Poisoning; Pulmonary Fibrosis.

        · texto en Español     · Español ( pdf )